Thunderstorm Wind, Morgan
- When
- June 24, 3:00 PM CST
- Where
- Morgan County, 1.42 mi NNE of Trinity
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.639, -87.069
A tree was blown down at a residence on Red Hat Road.
Isolated afternoon strong thunderstorms developed, one of which produced localized tree damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Isolated afternoon strong thunderstorms developed, one of which produced localized tree damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 24, 1:43 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 243 PM CDT SUN JUN 24 2007 .DISCUSSION... THE OVERALL LONGWAVE TROUGH PATTERN REMAINS UNCHANGED TODAY. A WEAK SHORTWAVE SHEAR AXIS OVER MO AND IL...STRETCHING SOUTHWESTWARD TO TEXAS...KICKED OFF SEVERAL CLUSTERS OF SHOWERS AND TSTORMS THIS MORNING. ALONG WITH OUTFLOW BOUNDARIES...THESE STORMS HAVE PERSISTED ACROSS WESTERN TN AND KY THIS AFTERNOON. IN RESPONSE TO WEAK VORTICITY ENERGY ACROSS SOUTHERN MS AND AL..AND A MOIST UNSTABLE ENVIRONMENT...ISOLATED SHOWER/TSTORM DEVELOPMENT HAS OCCURRED ACROSS MUCH OF AL AND MS. ACROSS THE TN VALLEY...TEMPS HAVE RISEN INTO THE MID 90S AT MOST LOCATIONS. HAVE NOT SEEN AS MUCH MOISTURE RETURN LOCALLY AS TO OUR SOUTH AND WEST...ISOLATED SHOWER DEVELOPMENT..THUS FAR...HAS BEEN LIMITED. THROUGH THE BEGINNING OF THE WORK WEEK...REGIONS OF WEAK SHORT WAVE ENERGY...HAVING BEEN ORPHANED BY THE MAIN WAVE PATTERN...WILL MEANDER UNDER THE UPPER LEVEL RIDGE. HOWEVER...THERE IS NOT MUCH CONSISTENCY WITH THESE FEATURES IN THE SHORT RANGE MODELS. WITH THAT SAID...THE NAM AND RUC HAVE WEAK VORT ENERGY MOVING NEAR THE TN VALLEY MONDAY...WHICH COULD SERVE TO BETTER ORGANIZE ANY DIURNAL CONVECTION DEVELOPMENT...OR AT LEAST A QUICKER CU FIELD DEVELOPMENT. THE BEST LOCATION FOR SHOWERS/TSTORMS REMAINS IN THE WEST WHERE DEWPOINTS WILL BE SLIGHTLY HIGHER...BUT CAN BE COVERED WITH SLIGHT CHANCE POPS. STRONG SURFACE HIGH PRESSURE WILL BUILD BACK INTO THE SOUTHEAST AS THE UPPER RIDGE AXIS DRIFTS EASTWARD ACROSS THE EASTERN CONUS. MOISTURE WILL GENERALLY INCREASE OVER THE NEXT FEW DAYS. HOWEVER...AS THE SURFACE RIDGE PUSHES WEST OF THE TENNESSEE VALLEY...LOW LEVEL FLOW WILL TURN MORE EASTERLY...USHERING IN SLIGHTLY DRIER AIR IN THE EASTERN COUNTIES. THIS WILL POTENTIALLY LIMIT AFTERNOON CONVECTION EAST OF INTERSTATE 65 TUESDAY AND WEDNESDAY. AN UPPER LEVEL LOW IS STILL PROGGED TO MOVE ACROSS THE PACIFIC NORTHWEST AND SOUTHERN CANADA OVER THE NEXT FEW DAYS. AS IT TRANSVERSES THE NORTHERN GREAT LAKES...A SURFACE FRONT WILL DROP THROUGH THE MIDWEST...AND AT LEAST APPROACH THE TENNESSEE VALLEY TOWARD THE END OF THE WEEK. THIS COULD BE OUR ONE GOOD SHOT FOR PRECIPITATION DURING THIS FORECAST PERIOD. MODELS HAVE TRENDED THIS SYSTEM SLOWER WITH THE PAST FEW RUNS...AND NOW LOOKS LIKE THE BEST SHOT FOR SHOWERS WILL BE LATE FRIDAY AND SATURDAY. MODELS HAVE CONSISTENTLY PUSHED THE FRONT THROUGH THE AREA...WITH DRIER AIR FILTERING IN FOR THE BEGINNING OF NEXT WEEK. UNTIL THE EVENT IN CLOSER...STILL WONT COMPLETELY BUY INTO THE ACTUAL FRONTAL PASSAGE. WILL KEEP CHANCE POPS IN FOR FRIDAY...AND INCREASE POPS TO CHANCE FOR SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 69 92 69 91 / 20 20 20 20 SHOALS 70 93 70 91 / 20 20 20 20 CULLMAN 70 90 70 90 / 20 20 20 20 FAYETTEVILLE 68 90 68 89 / 20 20 20 20 ALBERTVILLE 69 93 69 92 / 20 20 20 20 FORT PAYNE 66 93 67 91 / 20 20 20 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT SUN JUN 24 2007 ALZ001>010-016-TNZ076-096-097-251000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 100 PM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK DISTURBANCE ACROSS THE MID SOUTH WILL TRACK EAST TODAY PRODUCING ISOLATED THUNDERSTORMS THIS AFTERNOON...MAINLY ACROSS MIDDLE TENNESSEE THROUGH NORTHWEST ALABAMA. THESE STORMS WILL BE CAPABLE OF BRIEF GUSTY WINDS OVER 40 MPH AND FREQUENT LIGHTNING. CAUTION REMAINS ADVISED THIS AFTERNOON FOR ANY OUTSIDE BURNING. AFTERNOON RELATIVE HUMIDITY HAS DROPPED TO NEAR 30 PERCENT. WINDS HAVE ALSO INCREASED TO NEAR 10 MPH...WITH A FEW HIGHER GUSTS. ALTHOUGH GENERAL WIND FLOW WILL REMAIN LIGHT FOR MOST OF THE DAY...GUSTY OUTFLOW WINDS GENERATED BY ANY THUNDERSTORMS COULD SIGNIFICANTLY INCREASE FIRE DANGER FOR A BRIEF PERIOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EARLY EVENING THROUGH THURSDAY. ANY RAIN THAT OCCURS WILL DO LITTLE TO IMPROVE ONGOING DROUGHT CONDITIONS. THERE IS A SLIGHTLY BETTER CHANCE OF MORE WIDESPREAD THUNDERSTORM ACTIVITY BY FRIDAY AS A COOL FRONT DROPS SOUTH INTO THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. JE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 341 PM CDT SUN JUN 24 2007 ALZ016-242115- CULLMAN- 341 PM CDT SUN JUN 24 2007 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 415 PM CDT... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GOOD HOPE...OR JUST SOUTHEAST OF CULLMAN... MOVING NORTHEAST AT 20 MPH. WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PHELAN. CULLMAN. SOUTH VINEMONT. FAIRVIEW. BAILEYTON. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
The Northeast Alabama radar (KHTX), 96 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down at a residence on Red Hat Road.
A couple of trees were blown down west of Bremen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39553, 39549.